MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 11607704
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report that the tubing ballooned at the upper fitment of the pumping segment was confirmed by pressure testing.The balloon is caused by excessive pressure within the silicone segment.The root cause for the source of the excessive pressure is unknown.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No balloon observed silicone segment tubing (p/n 12088541) during inspection.Clear liquid was observed inside both of the set¿s tubing and drip chamber.No other anomalies were observed on the set during visual inspection.The set was loaded into a lab pump module device.The primary infusion was programmed at a rate of 100ml/h and vtbi 100ml for 1 hour.No alarms or any other issues were noted by the device.No bulge/ balloon was observed in the silicone segment.Finally the set was attached to an air pump and completely submerged in warm water.A balloon occurred at 17 psi.After the functional testing, three samples of the silicone segment were analyzed and the walls were found to be concentric.The customer¿s report that the set did not flow properly was not confirmed.Functional testing was performed and the set flowed properly.The root cause of the improper flow was not identified.
 
Event or Problem Description
It was reported during a potassium 30meq/normal saline 100ml at a rate of 100ml/hour that the tubing set developed a balloon in the silicone segment causing the iv infusion to not flow properly to the patient.The customer validated that there were no iv pushes administered prior to the balloon developing in the silicone segment.The customer further stated that there were no adverse effects caused to the patient from the event.
 
Event or Problem Description
It was reported during a potassium 30meq/normal saline 100ml at a rate of 100ml/hour that the tubing set developed a balloon in the silicone segment causing the iv infusion to not flow properly to the patient.The customer validated that there were no iv pushes administered prior to the balloon developing in the silicone segment.The customer further stated that there were no adverse effects caused to the patient from the event.Received a copy of the customer's medwatch report from fda which states, ¿iv pump tubing developed an outpouching (looks like a large bubble in the tubing) causing the iv fluids to not flow properly to the patient.Patient suffered no injury." the medwatch also stated that the event occurred in the critical care department.
 
Additional Manufacturer Narrative
Additional patient information: diagnosis; acute pancreatits; hypertension; morbidly obese; alcohol/drug use ethnicity: not hispanic/latino race: white medwatch stated patient weight: 145kg, customer reported patient weight as 137.7kg.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8895091
Report Number9616066-2019-02294
Device Sequence Number1400538
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model Number11607704
Device Catalogue Number11607704
Device Lot Number19045451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, TD (B)(6) 2019
Patient Age59 YR
Patient Weight138